Hi, this is my first post on Phoenix Rising! I’m hoping you don’t mind me posting this here. It’s not directly related to ME/CFS, but I don’t know where else to put it since my medical history is askew. I REALLY tried to keep it short hoping someone could help, but it’s all so complicated. Diagnosed with IBS-D for 11 years. After 6 years I came down with something similar to ME/CFS. I don’t have an official diagnosis. Other than moderate to severe chronic fatigue and IBS I’ve been suffering from a wide range of symptoms. Restless legs, nerve vibrations, tinnitus, fasciculations, overall weakness, bruising without cause, brain fog etc Recently my doctor found that I had abnormally low levels of 7α-Hydroxy-4-cholesten-3-one (an intermediate in the biochemical synthesis of bile acids from cholesterol), which would mean my bile acid synthesis is impaired such as in cholestatic liver diseases due to mechanical blockages or disturbances in bile formation. I.e I produce TOO LITTLE bile. Hence, he ran liver tests + bile acids in blood. The liver tests were and are completely normal and have been a long time, though I did have elevated total serum bile acids and hypercholesterolemia. I had an ultrasound done, which showed dilated bile ducts and an enlarged liver. Later I got to do an MRI, which to my surprise came back completely clear. Considering the MRI and the normal LFTs my doctor excluded an actual liver disease. He somehow suspected that SIBO (small intestine bacterial overgrowth) could be the culprit, and got me started on a medication called Questran/Cholestyramine; a bile acid sequestrant which binds bile in the gastrointestinal tract to prevent its reabsorption. It’s most often used on patients who produce too much bile, but he had a theory that it might work on me too. According to the new blood tests the medication had vastly improved my serum levels of 7α-Hydroxy-4-cholesten-3-one, and reduced my total cholesterol. The only issue is I feel way worse. After being on Questran for about a month my restless legs which was manageable at the time skyrocketed. I got severe nerve vibrations all through my body, like shooting electricity from my spine to my legs and arms and head and back again. My nerves are constantly vibrating, sometimes painful sometimes not. My fatigue is increasing, so is the tinnitus, and it feels like Questran made my nervous system go haywire. My IBS did not improve while on the medication. Now I also have a dull ache in my liver area. I briefly mentioned this to my doctor but he was certain it was unrelated and urged me to continue to take the medication. I was wary, but have taken it a couple of times with unclear results, though currently I’m off it completely because my symptoms are so difficult I simply don’t dare to take it. Ever since then it’s been clear to me that my nervous system issues and fatigue is somehow related to whatever’s wrong with my bile acid synthesis. I also speculated that since the synthesis has been impaired for a while, my liver would logically (?) have accumulated hormones, toxins, foreign chemicals and heavy metals that would otherwise have been expelled with a normal bile production. So, I’m thinking the medication kick-started my bile acid synthesis which in turn left me with those accumulated hormones, toxins, foreign chemicals and heavy metals in circulation, affecting my nervous system. This is only a theory though. I’ve been reading up on everything from manganism to xanthoma of the central nervous system and hepatic encephalopathy. But since my doctor isn’t suspecting an actual liver disease – and there’s no way for me to figure out what’s going on without testing – I’m not sure what to think. I’m starting to get a little suspicious of the accurateness of the MRI though, but my doctor says it can be trusted. Otherwise, the dilated bile ducts on the ultrasound would point to perhaps Primary Sclerosing Cholangitis PSC, but I’ve been ill for so long so I find it unlikely that my LFTs would be normal after 11 years of possible PSC. Well, I guess my question is if someone on here have an experience with Questran and possible side effects? Of the 7α-Hydroxy-4-cholesten-3-one serum test? Or a general idea of what may be going on with my body? Can I trust the MRI? Do you have any ideas of what testing I should ask for to figure out my increasing nervous system symptoms? Could it have something to do with my elevated bile acid levels rather than a release of toxic substances? Possible deficiencies? I know it's a difficult case and difficult questions, but people on here are often very knowledgeable, so I'm just hoping someone will recognize something from my story and maybe be able to provide me with some clues on what could be going on. Thank you for reading!